Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 357, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 8, 2008, 2:45 PM CDT for Adams County, Pike County, Illinois; Marion County, Ralls County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 2:45 PM CDT (19:45 UTC)
- Expired
- Jul 8, 2008, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Pike County, IL, Marion County, MO, Ralls County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:00 PM CDT | TSTM WND DMG | Hannibal, MO | LARGE TREE LIMBS DOWN IN THE CITY OF HANNIBAL |
| Jul 8, 3:40 PM CDT | FUNNEL CLOUD | Kinderhook, IL | REPORT RELAYED FROM MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 081945
SVRLSX
ILC001-149-MOC127-173-082030-
/O.NEW.KLSX.SV.W.0357.080708T1945Z-080708T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARION COUNTY IN NORTHEAST MISSOURI
NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI
SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
NORTHWESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 330 PM CDT
* AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTH OF HANNIBAL...AND WAS MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BARRY...
BEVERLY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3984 9089 3961 9084 3958 9118 3960 9121
3957 9125 3956 9147 3973 9151
TIME...MOT...LOC 1945Z 260DEG 22KT 3966 9138
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 082020
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT TUE JUL 8 2008
ILC001-149-MOC127-173-082030-
/O.CON.KLSX.SV.W.0357.000000T0000Z-080708T2030Z/
PIKE IL-ADAMS IL-RALLS MO-MARION MO-
320 PM CDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN ADAMS AND NORTHWESTERN PIKE COUNTIES IN WEST CENTRAL
ILLINOIS...AND SOUTHEASTERN MARION AND NORTHEASTERN RALLS COUNTIES IN
NORTHEAST MISSOURI...
AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KINDERHOOK...OR 13 MILES EAST OF HANNIBAL...AND WAS MOVING EAST
AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...BARRY...
EL DARA...BEVERLY AND BAYLIS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3984 9089 3961 9084 3958 9118 3960 9121
3957 9125 3956 9147 3973 9151
TIME...MOT...LOC 2020Z 260DEG 22KT 3970 9111
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:51 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 8, 12:51 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1251 PM CDT TUE JUL 8 2008 .DISCUSSION... /320 AM CDT TUE JUL 8 2008/ ACTIVE ZONE OF CONVECTION...WELL AHEAD OF THE COLD FRONT...SLOWLY SINKING SOUTH INTO NORTHERN MISSOURI AND CENTRAL ILLINOIS THIS MORNING. OVERALL INTENSITY OF THUNDERSTORMS HAVE DIMINISHED WITH HEAVY RAIN/FLASH FLOODING BEING THE MAIN THREAT ACROSS SOUTHEAST IOWA...NORTHERN ILLINOIS...AND EXTREME NORTHERN MISSOURI. CONVECTION SHOULD CONTINUE TO WEAKEN AND DRIFT SOUTH THROUGH MID MORNING AS NOCTURNAL LOW LEVEL JET VEERS. FRONTAL BOUNDARY WILL CONTINUE TO SINK SOUTH ACROSS THE MIDWEST AS WELL...WITH OUTFLOW BOUNDARIES ABOUND THIS AFTERNOON ACROSS THE CWA FROM MORNING CONVECTION. PARTLY CLOUDY CONDITIONS THIS MORNING WILL SEND TEMPERATURES RISING INTO THE UPPER 80S/LOWER 90S BY THIS AFTERNOON. AN UNSTABLE ATMOSPHERE...WITH LITTLE CIN SHOULD ALLOW GOOD COVERAGE OF THUNDERSTORMS THIS AFTERNOON AS SHORTWAVE MOVES ACROSS THE CWA. MOST OF THE AREA OUTLOOKED IN A SLIGHT RISK BY SPC TODAY AS A FEW CLUSTERS OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ARE POSSIBLE. MAIN THREAT STILL APPEARS TO BE DAMAGING WIND GUSTS. FRONTAL BOUNDARY STALLS SOMEWHERE ACROSS THE CWA TONIGHT. MODEL GUIDANCE IN GOOD AGREEMENT OF SOUTHWEST LOW LEVEL JET RAMPING UP OVERNIGHT...WITH A MCS DEVELOPING. HAVE ADDED HEAVY RAINFALL TO THE GRIDS/ZONE FORECAST FOR TONIGHT AND WILL CONTINUE TO HIGHLIGHT IN THE HWO...BUT WILL LET THE DAYSHIFT DECIDE IF/AND WHERE A FLASH FLOOD WATCH IS NEEDED TONIGHT. SEVERAL FACTORS HAVE LEANED ME AGAINST A FLOOD WATCH AT THIS TIME. FIRST...FLASH FLOOD GUIDANCE IS PRETTY HIGH...WITH 2 INCHES OF WIDESPREAD CONVECTIVE RAINFALL IN LESS THAN 3 HOURS NEEDED TO BRING STREAMS TO BANKFULL. SECOND...THE EXACT LOCATION OF THE FRONT AND MCS IS STILL UP FOR GRABS WITH THE 00Z GFS SLIGHTLY FURTHER NORTH THAN THE 00Z NAM QPF BULLSEYE. I WOULD NORMALLY DISCOUNT THE BULLSEYE PRONED GFS...BUT IT MAY HAVE SOME MERIT GIVEN THE CURRENT FRONTAL POSITION STILL BACK IN NEBRASKA AND IOWA. CVKING && .AVIATION... /1245 PM CDT TUE JUL 8 2008/ FOR THE 18Z TAFS...RATHER COMPLICATED FORECAST FOR THIS TAF PACKAGE. LATEST RADAR TRENDS WOULD INDICATE THAT ONGOING CONVECTION ACROSS SW MO AND ERN KS WILL CONTINUE TO PROPAGATE ENE INTO CENTRAL AND ERN MO THIS AFTERNOON. WITH AIRMASS DESTABILIZING AHEAD OF THIS AREA OF CONVECTION...TSRA MAY DEVELOP AND AFFECT SITES EARLIER THAN TEMPOS IN FORECAST BUT THE GENERAL TREND SHUD BE CORRECT. WITH THE COLD FRONT STILL IN NRN IA...EXPECT CONVECTION TO DEVELOP ALONG AND AHEAD OF A PREFRONTAL TROF LATER THIS AFTERNOON. THIS CONVECTION IS EXPECTED TO MOVE SWD THIS EVE AND AFFECT COU...STL AND SUS AROUND MIDNIGHT. BEHIND THE FRONT...WINDS WILL BECOME NLY AND CIGS WILL LIFT LATE TONIGHT AND TOMORROW MORNING. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 8, 3:50 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT TUE JUL 8 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 350 AM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY AS A COLD FRONT MOVES SLOWLY SOUTH ACROSS THE MIDWEST. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN THIS AFTERNOON IN THE ST. LOUIS METROPOLITAN AREA AND SOUTHWEST ILLINOIS. HEAT INDICES WILL TOP OUT NEAR 100 DEGREES FOR THE SECOND DAY IN A ROW. MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY ALONG AND SOUTH OF INTERSTATE 70 AS THE COLD FRONT SLOWLY PUSHES SOUTH OF THE AREA. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS THE EASTERN OZARKS. MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER OR HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:45 PM CDT | Flash Flood Watch | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 9 more | 14 hr |
| Jul 8, 3:19 PM CDT | Tornado Warning | LSX | Brown | 26 min |
| Jul 8, 3:28 PM CDT | Areal Flood Advisory | LSX | Adams | 4 hr |
| Jul 8, 3:29 PM CDT | Tornado Warning | LSX | Pike | 46 min |
| Jul 8, 4:31 PM CDT | Areal Flood Advisory | LSX | Macoupin, Montgomery | 3 days |
| Jul 8, 4:36 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin, Montgomery | 39 min |
| Jul 8, 5:00 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 35 min |
| Jul 8, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Jersey, Macoupin, Madison, Montgomery | 55 min |
| Jul 8, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 41 min |
| Jul 8, 2:41 PM CDT | Areal Flood Advisory | LSX | Shelby | 6 hr |
| Jul 8, 3:10 PM CDT | Flash Flood Warning | LSX | Ralls | 5 hr |
| Jul 8, 3:14 PM CDT | Flash Flood Warning | LSX | Marion | 5 hr |
| Jul 8, 4:02 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 30 min |
| Jul 8, 4:52 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Ralls and 1 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.